Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 29, 2017, 10:15 AM CDT for Madison County, Yazoo County, Mississippi. It took effect at May 1, 2017, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 10:15 AM CDT (15:15 UTC)
- In effect from
- May 1, 2017, 7:00 AM CDT
- Expired
- Apr 30, 2017, 9:54 PM CDT
- In force
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 11.44 ft at May 1, 2017, 1:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
639
WGUS44 KJAN 291523 CCA
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON, MS
1015 AM CDT Sat Apr 29 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. 48 hours of future rainfall has been included in
generating the current forecast.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-302115-
/O.NEW.KJAN.FL.W.0032.170501T1907Z-000000T0000Z/
/WSTM6.1.ER.170501T1907Z.170502T1800Z.000000T0000Z.NO/
1015 AM CDT Sat Apr 29 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River At West
* from Monday afternoon until further notice.
* At 9:45 AM Saturday the stage was 4.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage early Monday
afternoon and will continue to rise to near 17.5 feet early
Tuesday afternoon.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Big Black River
West 15 4.6 Sat 10 AM 4.6 11.2 17.4 17.5 01 PM 05/02
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-302115-
/O.NEW.KJAN.FL.W.0033.170501T1200Z-000000T0000Z/
/BTAM6.1.ER.170501T1200Z.170503T1200Z.000000T0000Z.NO/
1015 AM CDT Sat Apr 29 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bentonia
* from Monday morning until further notice.
* At 9:00 AM Saturday the stage was 8.3 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
will continue to rise to near 23.5 feet Wednesday morning.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Big Black River
Bentonia 22 8.3 Sat 09 AM 8.9 22.0 22.2 23.5 07 AM 05/03
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-302115-
/O.NEW.KJAN.FL.W.0034.170501T1038Z-000000T0000Z/
/BOVM6.1.ER.170501T1038Z.170505T1200Z.000000T0000Z.NO/
1015 AM CDT Sat Apr 29 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bovina
* from late Sunday night until further notice.
* At 9:15 AM Saturday the stage was 11.3 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
will continue to rise to near 30.0 feet Friday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Big Black River
Bovina 28 11.3 Sat 09 AM 11.4 28.5 28.5 30.0 07 AM 05/05
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$3 follow-up statements
546
WGUS84 KJAN 300138
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
838 PM CDT Sat Apr 29 2017
...The Flood Warning continues for the following rivers in
Mississippi..
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-010738-
/O.CON.KJAN.FL.W.0032.170501T1907Z-000000T0000Z/
/WSTM6.1.ER.170501T1907Z.170502T1800Z.000000T0000Z.NO/
838 PM CDT Sat Apr 29 2017
The Flood Warning continues for
The Big Black River At West
* from Monday afternoon until further notice.
* At 7:45 PM Saturday the stage was 4.5 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage early Monday
afternoon and will continue to rise to near 17.5 feet early
Tuesday afternoon.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Big Black River
West 15 4.5 Sat 08 PM 4.6 11.2 17.4 17.5 01 PM 05/02
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-010738-
/O.CON.KJAN.FL.W.0033.170501T1200Z-000000T0000Z/
/BTAM6.1.ER.170501T1200Z.170503T1200Z.000000T0000Z.NO/
838 PM CDT Sat Apr 29 2017
The Flood Warning continues for
The Big Black River Near Bentonia
* from Monday morning until further notice.
* At 8:00 PM Saturday the stage was 8.0 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
will continue to rise to near 23.5 feet Wednesday morning.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Big Black River
Bentonia 22 8.0 Sat 08 PM 8.5 22.0 22.2 23.5 07 AM 05/03
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-010738-
/O.CON.KJAN.FL.W.0034.170501T1038Z-000000T0000Z/
/BOVM6.1.ER.170501T1038Z.170504T1200Z.000000T0000Z.NO/
838 PM CDT Sat Apr 29 2017
The Flood Warning continues for
The Big Black River Near Bovina
* from late Sunday night until further notice.
* At 8:15 PM Saturday the stage was 10.9 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
will continue to rise to near 29.5 feet early Thursday afternoon.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Big Black River
Bovina 28 10.9 Sat 08 PM 11.4 28.5 28.5 29.5 01 PM 05/04
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$992
WGUS84 KJAN 301449
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
949 AM CDT Sun Apr 30 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-012049-
/O.EXT.KJAN.FL.W.0032.170501T2108Z-000000T0000Z/
/WSTM6.1.ER.170501T2108Z.170502T1800Z.000000T0000Z.NO/
949 AM CDT Sun Apr 30 2017
The Flood Warning continues for
The Big Black River At West
* from Monday afternoon until further notice.
* At 8:45 AM Sunday the stage was 4.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage tomorrow afternoon
and will continue to rise to near 17.5 feet early Tuesday
afternoon.
* Impact...At 17.0 feet...Several thousand acres of agricultural and
lowland become inundated.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Big Black River
West 15 4.3 Sun 09 AM 11.0 17.4 17.4 17.5 01 PM 05/02
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-012049-
/O.EXT.KJAN.FL.W.0033.170501T1800Z-000000T0000Z/
/BTAM6.1.ER.170501T1800Z.170503T1200Z.000000T0000Z.NO/
949 AM CDT Sun Apr 30 2017
The Flood Warning continues for
The Big Black River Near Bentonia
* from Monday afternoon until further notice.
* At 9:00 AM Sunday the stage was 7.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage early tomorrow
afternoon and will continue to rise to near 23.5 feet Wednesday
morning.
* Impact...At 23.5 feet...Agricultural land near the river begins to
flood.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Lower Big Black River
Bentonia 22 7.7 Sun 09 AM 20.0 22.6 23.5 23.5 07 AM 05/03
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-012049-
/O.EXT.KJAN.FL.W.0034.170503T2034Z-000000T0000Z/
/BOVM6.1.ER.170503T2034Z.170504T1800Z.000000T0000Z.NO/
949 AM CDT Sun Apr 30 2017
The Flood Warning continues for
The Big Black River Near Bovina
* from Wednesday afternoon until further notice.
* At 7:15 AM Sunday the stage was 10.5 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will rise above flood stage Wednesday
afternoon and will continue to rise to near 29.5 feet early
Thursday afternoon.
* Impact...At 28.0 feet...Low-lying agriculturalland near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Lower Big Black River
Bovina 28 10.5 Sun 07 AM 19.9 22.7 26.9 29.5 01 PM 05/04
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$543
WGUS84 KJAN 010254
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
954 PM CDT Sun Apr 30 2017
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-010324-
/O.CAN.KJAN.FL.W.0032.000000T0000Z-170501T0254Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 PM CDT Sun Apr 30 2017
The Flood Warning is cancelled for
The Big Black River At West.
* At 8:45 PM Sunday the stage was 4.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 10.6 feet
Wednesday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Big Black River
West 15 4.8 Sun 09 PM 6.7 10.2 10.6
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-010324-
/O.CAN.KJAN.FL.W.0033.000000T0000Z-170501T0254Z/
/BTAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 PM CDT Sun Apr 30 2017
The Flood Warning is cancelled for
The Big Black River Near Bentonia.
* At 9:00 PM Sunday the stage was 11.3 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 12.6 feet
early Wednesday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Lower Big Black River
Bentonia 22 11.3 Sun 09 PM 12.4 12.4 12.5
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-010324-
/O.CAN.KJAN.FL.W.0034.000000T0000Z-170501T0254Z/
/BOVM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 PM CDT Sun Apr 30 2017
The Flood Warning is cancelled for
The Big Black River Near Bovina.
* At 9:15 PM Sunday the stage was 15.9 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage at 16.3 feet
tomorrow morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Lower Big Black River
Bovina 28 15.9 Sun 09 PM 16.3 16.0 15.6
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:20 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 29, 6:20 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
620 AM CDT Sat Apr 29 2017
...SEVERE WEATHER AND FLOODING POSSIBLE THIS WEEKEND...
.UPDATE...
Updated for 12Z aviation discussion.
&&
.AVIATION...
12Z TAF discussion:
Scattered to broken stratus around 1500 to 2500 feet early this
morning will begin to scatter out and lift by mid-morning. As the
sun rises today, southerly winds will increase to around 20 to 25
kts, with gusts to around 30 kts at all TAF sites. A few gusts up
to around 35 to 40 kts will also be possible during the day
especially at KGLH and KGWO. Winds will stay breezy after 00Z
Sunday with some gusts possible throughout the night. The chance
for thunderstorms will increase late in the period, but do not
have high confidence in impacts to TAF sites before 12Z Sunday.
/NF/
&&
.DISCUSSION...
Today through tonight,
The main concerns for today will be the potential for strong and
gusty winds across the entire forecast area, and perhaps a few
severe storms over western portions of the area this afternoon.
An upper-level closed low spinning over the Four Corners region
this morning will swing into the Southern Plains by tonight. A
surface low will move from central Texas toward the KS/MO border
during this time as well, advancing a north-south oriented cold
front through central Louisiana by late tonight. In response to
the advancing low pressure system, the pressure gradient and low-
level height gradients will tighten across the region. We expect
this to result in strong winds across the ArkLaMiss by mid-morning
and lasting through the afternoon. Sustained southerly winds
around 25 to 30 mph during peak afternoon heating will be
accompanied by gusts of 35 to 40 mph. A few stronger gusts can't
be ruled out especially through the Delta where the gradient
should be strongest. Although upper- level forcing will be fairly
meager during the afternoon and most of the area should remain
capped, a few showers and thunderstorms may develop across mainly
western portions of the area today. A compact shortwave
disturbance was noted on water vapor satellite imagery off the
TX/LA coastline this morning. Various model guidance responds to
this disturbance by generating a cluster of thunderstorms by late
afternoon. High amounts of instability coupled with around 20 to
30 kts of deep layer shear suggest that any storms that do develop
could be strong to severe. The primary hazards would be hail and
damaging wind gusts. Convection could also help to mix down some
of the stronger winds from a few thousand feet off the surface.
Then attention turns toward the approaching cold front and the
thunderstorms which are expected to accompany it into our region
late tonight. Most of the heavy rain and severe weather potential
with these storms will be during the day on Sunday, but the line is
currently expected to move into northeast Louisiana and far
southeast Arkansas just before sunrise tomorrow. See below for more
details on this round of thunderstorms. /NF/
Sunday through next Friday night,
Severe weather/heavy rainfall are still anticipated Sunday into
Sunday evening, and potentially again during the middle of next
week.
For Sunday, NWP guidance continues to portray a consistent
scenario with an intense linear convective system expected to
move into Southeast Arkansas and Northeast Louisiana by daybreak,
and then east of the MS River by mid morning. However, uncertainty
exists regarding convective evolution along and east of the I-55
corridor as we go into the afternoon.
Expect the potential for severe weather (including damaging wind
gusts, hail, and perhaps a few tornadoes) with the first round of
convection in the morning given ML CAPE ~ 1000 j/kg and strong
low level shear, and the potential for flash flooding due to
rainfall rainfall rates > 2 inches per hour in what will be a
maxed out airmass in terms of climatological moisture values
(Precipitable water ~ 2.2 inches, H850 Td ~ 16C). From there, CAM
guidance suggests the initial storms will diminish as the QLCS
moves east of the I-55 corridor and into a less favorable
environment, but continued impressive moisture transport
associated with a 50+ kt low level jet and ~350K low level theta-e
ridge should combine with upstream instability/convergence to
support renewed convection ahead of the surface cold front later
in the afternoon. So expect a new convective system to potentially
form farther west as the initial system dissipates during the
afternoon. This newer system would have a similar environment to
work with, one that is supportive of severe weather and heavy
rainfall, as it moves through Central and into eastern MS.
In the graphics/HWO, we are adding some timing detail and
generally conveying the same impacts as previously depicted, but
we're not quite ready to issue a flash flood watch until some
inconsistencies associated with coordination can be ironed out.
Would also like to see a clearer depiction of the convective
evolution Sunday afternoon - the current signals do not inspire a
lot confidence in where locally heavier rainfall may occur.
After storms move east of the area Sunday night, expect a couple
of days of dry weather. But the flow will back quickly ahead of an
amplifying trough Wednesday resulting the rapid return of very
moist and unstable air. Various ensemble/deterministic global
models offer a range of QPF scenarios, and they all point to the
potential for heavy rainfall and severe weather, especially for
locations along/south of the I-20 corridor. With this event
several days away, will continue to focus on the near term threats
before advertising this system in the HWO/graphics. It looks for
now like the potential will end as we go beyond Thursday. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 89 73 78 54 / 16 15 99 45
Meridian 89 72 81 56 / 11 9 78 87
Vicksburg 89 72 74 54 / 24 46 100 15
Hattiesburg 87 72 81 57 / 20 12 81 80
Natchez 88 72 74 54 / 29 44 100 17
Greenville 89 72 73 53 / 23 72 100 12
Greenwood 89 72 76 53 / 16 20 100 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.
&&
NFHazardous weather outlook, Apr 29, 6:36 AM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 636 AM CDT Sat Apr 29 2017 ARZ074-075-LAZ007-008-015-023-024-MSZ018-301145- Ashley-Chicot-Morehouse-West Carroll-Richland-Franklin LA- Catahoula-Bolivar- 636 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This Afternoon through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through this evening Strong to severe thunderstorms capable of producing hail and damaging winds will be possible this afternoon and evening. Strong and gusty winds will develop across the area today, with the strongest winds expected through northeast Louisiana, far southeast Arkansas, and the Delta region of Mississippi where gusts from 40 to 45 mph will be possible. A wind advisory is in effect for the entire area. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms bringing torrential rainfall and severe weather is expected to move through the region on Sunday. Areas of flooding are likely due to the potential for rainfall of 2 to 3 inches over a relatively short period of time. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging wind gusts, and a few tornadoes will also be possible with the thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday. LAZ009-016-025-026-MSZ019-025-034-035-040-041-047-060-301145- East Carroll-Madison LA-Tensas-Concordia-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey-Warren-Adams- 636 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This Afternoon through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through this evening Strong to severe thunderstorms capable of producing hail and damaging winds will be possible this afternoon and evening. Strong and gusty winds will develop across the area today, with the strongest winds expected through northeast Louisiana, far southeast Arkansas, and the Delta region of Mississippi where gusts from 40 to 45 mph will be possible. A wind advisory is in effect for the entire area. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms bringing torrential rainfall and severe weather is expected to move through the region on Sunday. Areas of flooding are likely due to the potential for rainfall of 2 to 3 inches over a relatively short period of time. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging wind gusts, and a few tornadoes will also be possible with the thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday. MSZ026>033-036>039-042>046-048>059-061>066-072>074-301145- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 636 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Strong and gusty winds will develop across the area today, with wind gusts of 35 to 45 mph possible. A wind advisory is in effect for the entire area. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms bringing torrential rainfall and severe weather is expected to move through the region on Sunday. Areas of flooding are likely due to the potential for rainfall of 2 to 3 inches over a relatively short period of time. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging wind gusts, and a few tornadoes will also be possible with the thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:15 AM CDT | River Flood Warning | JAN | Attala, Holmes | 36 hr |
| Apr 29, 10:15 AM CDT | River Flood Warning | JAN | Hinds, Warren | 36 hr |
| Apr 29, 10:21 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Apr 29, 10:21 AM CDT | River Flood Warning | JAN | Leake | 36 hr |
| Apr 29, 11:50 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 28 hr |
| Apr 29, 6:17 PM CDT | Special Weather Statement | JAN | Bolivar | 43 min |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.